MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08836981190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas 8000 - cobas e 602 module analyzer (serial number: (b)(6).The investigation determined that the elecsys anti-hcv assay performed within its specificity claim.Single false positive results are known to occur and are covered by the assay's performance specifications.The reported anti-hcv results were reactive (44 coi and 46.26 coi) for two samples from the same patient.However, supplemental testing, including enzyme-linked immunosorbent assay (elisa) and hepatitis c virus (hcv) rna testing, yielded non-reactive and negative results, respectively.These findings support the conclusion that the initial results were most likely false positive.The customer was advised to follow the recommendations outlined in the assay's method sheet, which include confirmation testing using supplemental methods.The analyzer remains in operation at the customer site.
 
Event or Problem Description
The initial reporter alleged a false positive anti-hcv result for one patient sample tested with the anti-hcv g2 elecsys cobas e 100 v2 assay on the cobas 8000 - cobas e 602 module.The initial anti-hcv result was 44 coi (reactive).A new sample from the same patient was tested and yielded a result of 46.26 coi (reactive).Additional testing included enzyme-linked immunosorbent assay (elisa), which was non-reactive, and hepatitis c virus (hcv) rna testing, which was negative.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23070669
Report Number1823260-2025-02972
Device Sequence Number9996617
Product Code MZO
UDI-Device Identifier07613336166956
UDI-Public07613336166956
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08836981190
Device Lot Number834246
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown